Alert archive / Virginia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 133, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 16, 2005, 7:04 PM EDT for Franklin County, Virginia. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 16, 2005, 7:04 PM EDT (23:04 UTC)
- Expired
- Aug 16, 2005, 7:47 PM EDT
- In force
- 43 min
- Issued by
- NWS Blacksburg, VA
- Area
- Counties, with a storm outline in the text
County Franklin County, VA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 16, 7:05 PM EDT | TSTM WND DMG | 8 W Rocky Mount, VA | SEVERAL LARGE TREES DOWN 1 MILE SOUTH OF CALLOWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 16, 1:30 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 11.1 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1568 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRNK 162304
SVRRNK
VAC067-162345-
/O.NEW.KRNK.SV.W.0133.050816T2304Z-050816T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
704 PM EDT TUE AUG 16 2005
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA
* UNTIL 745 PM EDT
* AT 700 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM CALLAWAY TO 3 MILES SOUTH OF CALLAWAY TO 3 MILES SOUTHEAST OF
ENDICOTT...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF
COPPER HILL TO 4 MILES NORTHWEST OF FERRUM TO 6 MILES SOUTHWEST OF
FERRUM...AND MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
CALLAWAY...
ROCKY MOUNT...
SYDNORSVILLE...
SNOW CREEK...
PENHOOK...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3713 8009 3698 8012 3688 8019 3680 7978
3689 7964 3704 7961
$$
WP2 follow-up statements
000
WWUS51 KRNK 162326
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
726 PM EDT TUE AUG 16 2005
VAC067-162345-
/O.CON.KRNK.SV.W.0133.000000T0000Z-050816T2345Z/
FRANKLIN VA-
726 PM EDT TUE AUG 16 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 745 PM EDT FOR
FRANKLIN COUNTY...
AT 722 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ROCKY MOUNT TO SONTAG TO SYDNORSVILLE...MOVING EAST
AT 25 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...PENHOOK...
ROCKY MOUNT...SNOW CREEK...SONTAG AND SYDNORSVILLE.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN
VIRGINIA AND SOUTHEAST WEST VIRGINIA. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY EVENING FOR SOUTH
CENTRAL VIRGINIA.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4 OR
EMAIL YOUR REPORTS TO RNK.SKYWARN@NOAA.GOV.
LAT...LON 3707 7986 3696 7993 3685 7998 3680 7978
3689 7964 3704 7961
$$
WP000
WWUS51 KRNK 162347
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
746 PM EDT TUE AUG 16 2005
VAC067-162356-
/O.EXP.KRNK.SV.W.0133.000000T0000Z-050816T2345Z/
FRANKLIN VA-
746 PM EDT TUE AUG 16 2005
...THE SEVERE THUNDERSTORM WARNING FOR FRANKLIN COUNTY EXPIRED AT
745 PM EDT...
AT 744 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN ALLOWED TO
EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN
VIRGINIA AND SOUTHEAST WEST VIRGINIA.
IF YOU LIVE IN FRANKLIN COUNTY...ESPECIALLY BETWEEN FERRUM AND
CALLAWAY...OR BETWEEN ROCKY MOUNT AND FERRUM...AND HAD DAMAGING
WINDS OR HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN
BLACKSBURG TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4 OR EMAIL YOUR
REPORTS TO RNK.SKYWARN@NOAA.GOV.
LAT...LON 3707 7986 3696 7993 3685 7998 3680 7978
3689 7964 3704 7961
$$
WPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 6:10 PM EDT, 54 minutes earlier.
Area forecast discussion, Aug 16, 6:10 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 610 PM EDT TUE AUG 16 2005 UPDATED ZONES TO CLEAR PART OF SEVERE THUNDERSTORM WATCH IN WV AND A FEW COUNTIES IN SW VA. .SHORT TERM (TONIGHT)... A COLD FRONT WILL PROGRESS THROUGH THE REGION TONIGHT BRINGING WITH IT SHOWERS AND THUNDERSTORMS BOTH ALONG AND IN ADVANCE OF THE FRONT. INTO THE EARLY EVENING HOURS SOME OF THESE STORMS MAY BE SEVERE WITH LOCALLY HEAVY RAIN. THE ADDED MOISTURE FROM THE RAIN...AND WITH THE FRONT OVER THE REGION AROUND DAWN...PATCHY FOG IS ANTICIPATED IN THE PRE-DAWN HOURS INTO THE MORNING HOURS OF WEDNESDAY. && .LONG TERM (WEDNESDAY THROUGH TUESDAY)... OLD FRONT EXITS THE SOUTHEAST PART OF THE AREA EARLY WEDNESDAY MORNING...SO WILL HAVE BEST PRECIPITATION CHANCES IN SOUTHSIDE VIRGINIA IN THE MORNING WITH LESSER AMOUNTS THE FARTHER NORTHWEST OF THIS REGION. FRONT STALLS SOUTH OF THE AREA BY LATE WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING...BUT THEN BEGINS TO LIFT NORTH AGAIN ACROSS THE NORTHWEST MOUNTAINS OF NORTH CAROLINA AND FAR SOUTHWEST VIRGINIA...SO ANTICIPATING A RETURN OF MORE ORGANIZED PRECIPITATION THERE BY WEDNESDAY NIGHT INTO THURSDAY MORNING. MOST OF THE REMAINDER OF THE REGION SHOULD BE NEARLY PRECIPITATION FREE THURSDAY. FRIDAY THE FRONT WASHES OUT AND HIGH PRESSURE BUILDS SOUTH ALONG THE SPINE OF THE APPALACHIANS. THIS SHOULD PROVIDE US WITH COOLER WEATHER AND LIMITED CHANCES OF SHOWERS OR STORMS HEADING INTO THE WEEKEND EAST OF THE BLUE RIDGE...BUT CHANCES WILL BE A LITTLE HIGHER ACROSS THE NORTHWEST MOUNTAINS OF NORTH CAROLINA AND FAR SOUTHWEST VIRGINIA OUTSIDE OF THE INFLUENCE OF THE FORMING WEDGE. A SIGNIFICANT CHANGE IN THE WEATHER PATTERN ACROSS THE EASTERN HALF OF COUNTRY LOOKS PROMISING THE LATTER HALF OF THE WEEKEND HEADING INTO EARLY NEXT WEEK. A STRONG LOW PRESSURE SYSTEM IN CANADA WILL SWING A LONG WAVE TROUGH INTO THE EASTERN UNITED STATES ALONG WITH AN ACCOMPANYING COLD FRONT. CURRENTLY THIS FRONT IS EXPECTED TO PUSH SOUTH THROUGH OUR AREA ON SUNDAY...BRINGING A RETURN OF MORE ORGANIZED SHOWER AND THUNDERSTORMS CHANCES...AND COOLER WEATHER BEHIND IT FOR THE START OF THE NEXT WORK WEEK. && .AVIATION... THE REST OF THE AFTERNOON AND HEADING INTO THE EARLY EVENING HOURS...VFR CEILINGS AND VISIBILITIES ANTICIPATED OUTSIDE AREAS OF SHOWERS AND STORMS. THE HEAVIER SHOWERS AND STORMS COULD EASILY HAVE TEMPORARILY IFR CEILINGS AND CEILINGS WITH THEM...ALONG WITH STRONG WIND GUSTS. THE TREND DURING THE OVERNIGHT WILL BE GRADUALLY LOWERING PREVAILING CEILINGS AND VISIBILITIES. IFR FOR BOTH CEILINGS AND VISIBILITIES LOOKS LIKELY TOWARDS MORNING IN MANY LOCATIONS. RECOVERY CEILINGS AND VISIBILITIES WILL BE GRADUAL THROUGH THE MORNING HOURS TO VFR VISIBILITIES AND MVFR CEILINGS. NO TAF AMENDMENTS FOR DANVILLE GIVEN THEIR OBSERVATION TRANSMISSION PROBLEMS. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SK/DS/SK
Hazardous weather outlook, Aug 16, 11:00 AM EDT, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1100 AM EDT TUE AUG 16 2005 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-170845- ASHE-ALLEGHANY-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- GRAYSON-CARROLL-FLOYD-CRAIG-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 1100 AM EDT TUE AUG 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA...CENTRAL VIRGINIA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHEAST WEST VIRGINIA AND NORTH CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS THIS AFTERNOON AND EVENING. IN ADDITION...MANY STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL...PARTICULARLY WEST OF THE BLUE RIDGE...SO ISOLATED FLASH FLOODING IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY. SK
In the hours before
Local storm report, Aug 16, 4:18 PM EDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
418 PM EDT TUE AUG 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL BURNT CHIMNEY 37.10N 79.83W
08/16/2005 0.75 INCH FRANKLIN VA TRAINED SPOTTER
0330 PM TSTM WND DMG 3 SW HUDDLESTON 37.14N 79.52W
08/16/2005 BEDFORD VA COUNTY OFFICIAL
TREES DOWN
&&
JWHITESpecial weather statement, Aug 16, 4:23 PM EDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 423 PM EDT TUE AUG 16 2005 VAZ007-009>014-018>020-WVZ042>045-162130- ALLEGHANY VA-BATH-BLAND-CRAIG-GILES-GREENBRIER-MERCER-MONROE- MONTGOMERY-PULASKI-SMYTH-SUMMERS-TAZEWELL-WYTHE- 423 PM EDT TUE AUG 16 2005 ...STRONG TO SEVERE STORMS TO MOVE IN FROM THE WEST... A LINE OF STRONG TO SEVERE STORMS WILL MOVE EASTWARD AT ABOUT 25 MPH THROUGH SOUTHEAST WEST VIRGINIA BETWEEN 4:20 AND 5:30 PM...AND THEN INTO THE MOUNTAIN EMPIRE REGION...NEW RIVER VALLEY...AND ALLEGHANY HIGHLANDS OF VIRGINIA BETWEEN 5:30 AND 7:00 PM. THESE STORMS MAY CONTAIN DAMAGING WINDS AND VERY HEAVY RAINFALL...AS WELL AS FREQUENT DEADLY LIGHTNING. LOCALIZED FLOODING IS A POSSIBILITY... ESPECIALLY IN SOUTHEAST WEST VIRGINIA. BE PREPARED TO TAKE COVER IF STORMS APPROACH AND WARNINGS ARE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9:00 PM. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR FURTHER STATEMENTS AND WARNINGS. VAZ023-024-034-035-044>047-058-059-162130- AMHERST-APPOMATTOX-BEDFORD-BOTETOURT-BUCKINGHAM-CAMPBELL-CHARLOTTE- HALIFAX-PITTSYLVANIA-ROCKBRIDGE- 423 PM EDT TUE AUG 16 2005 ...STRONG TO SEVERE STORMS TO MOVE THROUGH THIS AFTERNOON... AN AREA OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE EASTWARD ACROSS THE FOOTHILLS THROUGH LYNCHBURG...AMHERST...AND BUCKINGHAM...AND POSSIBLY AS FAR SOUTH AS BEDFORD...BETWEEN 4:20 AND 5:00 PM. ANOTHER STRONG STORM WILL MOVE EASTWARD ACROSS NORTHERN PITTSYLVANIA AND HALIFAX COUNTIES THROUGH 5:30 PM. LARGE HAIL...DAMAGING WINDS...AND FREQUENT LIGHTNING ARE POSSIBLE WITH THESE STORMS. BE PREPARED TO TAKE COVER IF STORMS APPROACH AND WARNINGS ARE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9:00 PM. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR FURTHER STATEMENTS AND WARNINGS. 02
Special weather statement, Aug 16, 5:09 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 509 PM EDT TUE AUG 16 2005 VAZ007-009>020-022>024-WVZ042>045-162230- ALLEGHANY VA-BATH-BLAND-BOTETOURT-CARROLL-CRAIG-FLOYD-GILES-GRAYSON- GREENBRIER-MERCER-MONROE-MONTGOMERY-PULASKI-ROANOKE-ROCKBRIDGE-SMYTH- SUMMERS-TAZEWELL-WYTHE- 509 PM EDT TUE AUG 16 2005 ...STRONG TO SEVERE STORMS TO MOVE IN FROM THE WEST... A LINE OF STRONG TO SEVERE STORMS WILL MOVE EASTWARD AT ABOUT 25 MPH THROUGH SOUTHEAST WEST VIRGINIA AND MOUNTAIN EMPIRE REGION OF SOUTHWEST VIRGINIA BETWEEN 5:00 AND 5:45 PM...AND THEN INTO THE NEW RIVER VALLEY...AND ALLEGHANY HIGHLANDS OF VIRGINIA BETWEEN 5:30 AND 7:00 PM. THESE STORMS MAY CONTAIN DAMAGING WINDS AND VERY HEAVY RAINFALL...AS WELL AS FREQUENT DEADLY LIGHTNING. LOCALIZED FLOODING IS A POSSIBILITY...ESPECIALLY IN SOUTHEAST WEST VIRGINIA. IN ADDITION...OTHER THUNDERSTORMS DEVELOPING AHEAD OF THIS LINE WILL IMPACT PARTS OF THE NEW RIVER VALLEY...ALONG THE BLUE RIDGE IN FLOYD COUNTY...AND JUST NORTH AND WEST OF ROANOKE THROUGH 6:00 PM. THESE STORMS WILL LIKELY NOT PRODUCE SEVERE WEATHER...BUT BRIEF HEAVY RAINFALL AND FREQUENT LIGHTNING ARE STILL POSSIBLE AS THEY MOVE TOWARD THE EAST OR NORTHEAST AT ABOUT 20 MPH. BE PREPARED TO TAKE COVER IF STORMS APPROACH AND WARNINGS ARE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9:00 PM. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR FURTHER STATEMENTS AND WARNINGS. VAZ045>047-059-162230- APPOMATTOX-BUCKINGHAM-CAMPBELL-CHARLOTTE- 509 PM EDT TUE AUG 16 2005 ...STRONG TO SEVERE STORMS TO MOVE THROUGH FROM THE EAST LATE THIS AFTERNOON... AN AREA OF STRONG TO SEVERE THUNDERSTORMS EAST OF LYNCHBURG WILL MOVE EASTWARD AT ABOUT 25 MPH ACROSS THE PIEDMONT...THROUGH BUCKINGHAM... APPOMATTOX...AND CHARLOTTE COUNTIES BETWEEN 5:00 AND 6:00 PM. LARGE HAIL...DAMAGING WINDS...AND FREQUENT LIGHTNING ARE POSSIBLE WITH SOME OF THESE STORMS. BE PREPARED TO TAKE COVER IF STORMS APPROACH AND WARNINGS ARE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9:00 PM. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR FURTHER STATEMENTS AND WARNINGS. 02
Local storm report, Aug 16, 5:17 PM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
517 PM EDT TUE AUG 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG WENONAH 37.47N 81.25W
08/16/2005 MERCER WV PUBLIC
TREE DOWN.
&&
JHSpecial weather statement, Aug 16, 6:09 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 609 PM EDT TUE AUG 16 2005 VAZ007-009>012-WVZ042>045-162300- BLAND-GILES-GREENBRIER-MERCER-MONROE-SMYTH-SUMMERS-TAZEWELL-WYTHE- 609 PM EDT TUE AUG 16 2005 ...SEVERE THUNDERSTORM WATCH 723 WATCH HAS BEEN CANCELLED... THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT UNTIL 9:00 PM HAS BEEN CANCELLED. ADDITIONAL SHOWERS WILL CONTINUE OVER THE REGION BUT THE THREAT OF SEVERE WEATHER HAS ENDED...AND THUS THE WATCH IS BEING CANCELLED EARLY.
Special weather statement, Aug 16, 6:28 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 628 PM EDT TUE AUG 16 2005 NCZ003>006-VAZ016-017-022>024-032>035-043>047-058-059-162330- AMHERST-APPOMATTOX-BEDFORD-BOTETOURT-BUCKINGHAM-CAMPBELL-CARROLL- CASWELL-CHARLOTTE-FLOYD-FRANKLIN-HALIFAX-HENRY-PATRICK-PITTSYLVANIA- ROANOKE-ROCKBRIDGE-ROCKINGHAM-STOKES-SURRY- 628 PM EDT TUE AUG 16 2005 A BROKEN LINE OF THUNDERSTORMS EXTENDING FROM THE SOUTHERN SHENANDOAH VALLEY...SOUTH TO THE NORTH CAROLINA LINE WILL ADVANCE EAST THROUGH THE FOOTHILLS AND PIEDMONT UNTIL LATE EVENING. UP TO 730 PM...THE STRONGEST STORMS WILL AFFECT LOCATIONS ALONG AND EITHER SIDE OF THE BLUE RIDGE...INCLUDING LEXINGTON...ROANOKE...FLOYD AND ROCKY MOUNT. EXPECT GUSTY WINDS AND TORRENTIAL DOWNPOURS WITH THESE STRONG STORMS. PONDING OF WATER ON ROADS WILL OCCUR...SO USE CAUTION IF TRAVELING. CLOUD TO GROUND LIGHTNING HAPPENS WITH EVERY THUNDERSTORM...SO MAKE SURE YOU ARE INSIDE AND AWAY FROM WINDOWS WHEN THUNDER IS HEARD...OR A STORM APPROACHES YOUR AREA. 05
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 1:08 PM EDT | Severe Thunderstorm Warning | RNK | Montgomery, Pulaski, City of Radford | 38 min |
| Aug 16, 1:57 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 34 min |
| Aug 16, 2:27 PM EDT | Severe Thunderstorm Warning | RNK | Bedford | 49 min |
| Aug 16, 2:58 PM EDT | Severe Thunderstorm Warning | RNK | Franklin | 47 min |
| Aug 16, 3:35 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania | 28 min |
| Aug 16, 3:50 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt | 40 min |
| Aug 16, 3:50 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt | 40 min |
| Aug 16, 4:12 PM EDT | Severe Thunderstorm Warning | RNK | Amherst | 33 min |
| Aug 16, 4:51 PM EDT | Severe Thunderstorm Warning | RNK | Buckingham | 39 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.